MedElevator Войти в исследования
← Поиск публикаций

DOI 10.3389/fonc.2020.582394

Медицинская библиотека · Frontiers in oncology · 2020

Case Report: Ipilimumab-Induced Panhypophysitis: An Infrequent Occurrence and Literature Review.

Barnabei Agnese, Carpano Silvia, Chiefari Alfonsina, Bianchini Marta, Lauretta Rosa, Mormando Marilda, Puliani Guilia, Paoletti Giancarlo, Appetecchia Marialuisa, Torino Francesco

Клинический случайСтатьяПеревод в очереди

Аннотация

BACKGROUND

Immune checkpoint inhibitors (ICIs), by unleashing the anticancer response of the immune system, can improve survival of patients affected by several malignancies, but may trigger a broad spectrum of adverse events, including autoimmune hypophysitis. ICI-related hypophysitis mainly manifests with anterior hypopituitarism, while the simultaneous involvement of both anterior and posterior pituitary (i.e., panhypophysitis) has rarely been described.

CASE PRESENTATION: In June 2015, a 64-year-old man affected by liver metastases of a uveal melanoma was referred to us due to polyuria and polydipsia. Two months prior, he had started ipilimumab therapy (3 mg/kg iv every 21 days). The treatment was well-tolerated (only mild asthenia and diarrhea were reported). A few days before the fourth cycle, the patient complained of intense headaches, profound fatigue, nocturia, polyuria (up to 10 L urine/daily), and polydipsia. Laboratory tests were consistent with adrenal insufficiency, hypothyroidism, and transient central diabetes insipidus. The pituitary MRI showed an enlarged gland with microinfarcts, while the hypophyseal stalk was normal, and the neurohypophyseal 'bright signal' in T1 sequences was not detected. The treatment included dexamethasone (then cortisone acetate at replacement dose), desmopressin, and levothyroxine. Within the next five days, the symptoms resolved, and blood pressure, electrolytes, glucose, and urinalysis were stable within the normal ranges; desmopressin was discontinued while cortisone acetate and levothyroxine were maintained. The fourth ipilimumab dose was entirely administered in the absence of further side effects.

CONCLUSION

As ICIs are increasingly used as anticancer agents, the damage to anterior and/or posterior pituitary can be progressively encountered by oncologists and endocrinologists in their clinical practice. Patients on ICIs and their caregivers should be informed about that risk and be empowered to alert the referring specialists early, at the onset of panhypopituitarism symptoms, including polyuria/polydipsia.

Для цитирования: Barnabei Agnese, Carpano Silvia, Chiefari Alfonsina, Bianchini Marta, Lauretta Rosa, Mormando Marilda, Puliani Guilia, Paoletti Giancarlo, Appetecchia Marialuisa, Torino Francesco. Case Report: Ipilimumab-Induced Panhypophysitis: An Infrequent Occurrence and Literature Review.. Frontiers in oncology. 2020. DOI: 10.3389/fonc.2020.582394.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.